Powered by LiveJournal.com
In which I am, once again, the world's biggest idiot.
Since a year ago Sept. I've been dealing with anxiety. It has waxed & waned, but was always present. Add the SAD of the last few months into really seriously waxing anxiety and life has been, well, hellish. Sounds melodramatic, but there you go.
For a variety of reasons I have resisted anti-anxiety drugs. Until this week. I took the first one Wednesday evening and woke up Friday morning cheerful and with no compulsion to pick at the sores I've been picking at for weeks. I had a mildly difficult chore to do that afternoon. I showered, dressed, went out to lunch and did my chore. And realized that I felt normal. I wasn't shaking, picking at myself, and desperate to go home. I walked around University Village looking at the changes. I petted a dog and held a conversation with her owner, a perfect stranger. I was very nearly high as a kite from relief and gratitude.
It isn't all over for sure & certain. It feels like a very thin skin, if you know what I mean. The buspirone may be what's making me very sleepy. Thursday & Friday nights both I went to sleep around 9:30pm & slept until morning. Or maybe it was exhaustion. I don't know, we'll have to see. I haven't noticed any other things that could be side effects. I also have a history of psychoactives working excellently and then fading out. However, if that happens, I'm on a very small dose which could be easily increased. If there aren't side effects.
In the meantime, whew, what a relief. Don't be an idiot like me. If your doctor wants you to try something, go ahead, you can always stop it if you want. But at least try.
Really glad this is working for you - hope it continues!
Me too! You'll be at Boskone? Any chance of a meal?
We will indeed be at Boskone but I'm afraid we're all dated up for dinner with larger parties than I usually like. Maybe breakfast one morning?
BTW, do you want the Mad Robins ARC back?
I'm glad you are feeling better and hope this continues to work for you. (Also, I don't think you are an idiot.)
Well. *I* think I am!
Looking forward to seeing you T Boskone. can we arrange a lunch or a drink or something?
|Date:||January 19th, 2013 09:44 pm (UTC)|| |
I am glad it's helping you, and that the only apparent side effect so far (the sleepiness) is tolerable.
Meta: Whether "If your doctor wants you to try something, go ahead, you can always stop it if you want" is good advice depends in part on one's reasons for hesitating. "It might not work" is different from "that sort of change is scary" is different from "the side effects scare me."
|Date:||January 19th, 2013 10:43 pm (UTC)|| |
From my own resistance to taking meds as advised, I would say that all of the above reasons tangle in my major anxiety disorder.
The ones involving being frightened are the ones hardest to overcome without the help of the very meds whose attributes make most anxious about them.
Oh, also, "what if I can't stop?" A particular problem with venlafaxine/Effexor which has a reputation (deserved, IMHO) of being very hard to discontinue.
So pleased to hear this Mary Kay. I'll keep my fingers crossed that it continues for you.
Thanks! Looking forward to seeing you soon. We get in mid-afternoon on Fri. Be organizing all the good gossip for me!
From my own experience with a drug that moderates anxiety, the sleepiness is both the drug working and your brain climbing off the hamster wheel and letting your body relax enough to catch up on weeks and months of never letting the death grip go. It also eases off on the overwhelming sleepiness after a few weeks, but YMMV for sure.
That is good to know. (I came off antidepressants because they made me continually sleepy. When I put a dent into my car due to that, I decided that now would be a good time to stop.)
|Date:||January 19th, 2013 11:27 pm (UTC)|| |
Glad to hear this is working for you. It sounds like the sleepiness may be sleep-debt catching up with you.
See you at Wiscon?
I am glad you have found something that helps you.
Glad to hear that things are looking up
Pleased to hear it's helping - hope things continue to improve.
I am a firm believer in Better Living Through Modern Chemistry (although I also respect and agree with redbird
's caveats -- there's one med I'm supposed to be taking that I refuse because I don't want the side effects and I can deal with the situation in other ways).
I'm glad Modern Chemistry is working for you.
Glad you're feeling better for it!
I don't think you're an idiot, though
Hurray! for medication overcoming a longterm problem. And best wishes for its continued effectiveness.
I concur with the other opinions on the excess sleepiness - it sounds quite like your body catching up now that it can rather than the medicine pulling you down.
Thanks for letting us know!
Yay! I hope it continues to work for you. Woo-hoo!
|Date:||January 20th, 2013 08:22 am (UTC)|| |
I hope it continues to work. We are so often our own worst enemies. It's a good thing to be reminded of this because it's helping me put something in perspective too (I hope). Thank you for posting it.
You're welcome. One of the reasons I (over)share my life & struggles. You never know what someone will find useful or helpful.
I'm glad that you found something that is working for you.
Taking pills can feel like a crutch, but it's *way* better than the alternative.
I'm glad this works for you - and just because it's right for you now doesn't mean it would always have been the right thing to do.
Anyway, I hope it keeps working, and that the sleepyness subsides.
|Date:||January 20th, 2013 05:29 pm (UTC)|| |
MKK, my sweet...you simply cannot be the world's biggest idiot, because you'd be putting me out of a job.
You may, if you wish, apply to be the world's SECOND biggest idiot, but I think you'd fail the application because you did something wonderful for yourself. :)
You're not an idiot. Just human. I'm glad this is working for you and wish you the best. Blessings!
Cubbette and I were just talking about you and wondering how you are doing. I'm glad that you took the medicine and it is making you better.
The decision to take a medicine is very serious since the effects, both main and side, are hard to predict. You were brave to take the step.
Love, hugs, and doggie kisses.
|Date:||January 21st, 2013 03:47 am (UTC)|| |
I'm very glad to hear this!
I'll add to the chorus of those who are glad you found something that works, and the hopes that it continues to work well.
(Describing life as "hellish" isn't melodramatic. There's all kinds of hell, and just because some have it worse doesn't mean life isn't hellish. Here's hoping you find some slice of heaven for a while....)